Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Developed facial edema, rashes, numbness after taking orofer XT for anaemia. Symptoms due to side effect?

hi i am Dr Sudhir,a fresh mbbs graduate ,i have prescribed orofer XT for my friend who is anaemic with hb 8%.she developed allergic symptoms, facial edema , rash ,numbness and tingling sensation of feet after the 3rd day.I came across such a situation for the 1st ferrous ascorbate responsible for this problem?what are its side effects?
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  642
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Dr Sudhir,
Welcome to HCM!
Thanks for posting your query. I am happy to address your questions. Various iron salts will have different proportion of elemental iron being absorbed in the body. It depends on inter-subject variability. Choice has to be made based on requirement of iron as well as better absorption of iron with minial side effects. Some patients do not have any issues with sulphate, fumarate or ascorbate salts whereas some may have - so the form of Iron is tailored at the beginning. Answering to the above question, ferrous ascorbate has better absorption profile with less side effects (though elemental iron supplied to the body is comparatively less). Many people using this medication do not have serious side effects other than GI nausea and constipation. A very serious allergic reaction to this drug is rare. However, as allergic reaction can occur in different patients without any prior concerns in the form of edema, rash, severe dizziness, trouble breathing, would recommend to seek medical intervention. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor